# SDR WO5A2014042100261

- Difficulty date: April 1, 2014
- Submitted: April 21, 2014
- Operation: General aviation
- Aircraft: N888SD
- Make and model: Hughes 369E
- Aircraft serial: 0014E
- Aircraft time: 7,266 hours
- Engine: Allsn 250C20
- Engine time: 7,159 hours, 9,508 cycles
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Bearing
- Part number: 2543734
- Part serial: NOTAPPLICABLE
- Condition: Failed
- Location: Fcu Drive
- Part time: 876 hours
- Component: Fcu, Honeywell, 250C20B
- Component part number: 23070606
- Stage of operation: HO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

OPERATOR EXPERIENCED ERRATIC ENGINE OPERATION INCLUDING INABILITY TO LIGHT OFF AS WELL AS UNCOMMANDED INCREASES IN N2 & NR SPEEDS. PILOT REPORTED THAT DURING LANDING FROM A HOVER TAXI,  NOTICED N2 AND NR RISING AND ROLLED THE THROTTLE TO IDLE AT WHICH TIME THE N2, NR AND N1 STARTED TO FLUCTUATE WILDLY. WITH THROTTLE IN IDLE DETENT N1,  WOULD NOT GO BELOW 80 PERCENT AND THE N2, NR AND N1 CONTINUED TO FLUCTUATE.  FUEL CONTROL REMOVED, DRIVE SHAFT EXTREMELY ROUGH WHEN ROTATING AND A LARGE AMOUNT OF AXIAL PLAY IN THE SHAFT.    DRIVE BEARING FAILURE WAS SUSPECTED & THE UNIT WAS PARTIALLY DISASSEMBLED, CLEANED AND INSPECTED IAW THE OEM O/H MANUAL. DRIVE BEARING FAILURE CONFIRMED. FLYWEIGHTS WERE DAMAGED FROM CONTACTING THE DRIVE BODY WALLS.   NO ENGINE OIL WAS DETECTED INSIDE THE DRIVE OR FLOW BODY.  OIL WASH-OUT WAS NOT A FACTOR.  UNIT O/H & MODIFIED IN NEW CONDITION.
